MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; COVERED YANKAUER

SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; COVERED YANKAUER
Catalog Number 6964
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Report received of a covered yankauer soft molded tip disengagement.The reporter did not have firsthand knowledge of the event; however, they provided the following details.Reportedly, a 77-year-old female patient was admitted on (b)(6) 2024 for altered mental status and respiratory distress.The patient was initially intubated at admission.The patient was extubated on (b)(6) 2024; however, the clinical decision was made to reintubate on (b)(6) 2024.Prior to intubation, the patient was suctioned with the covered yankauer.The patient was agitated, and a bite block was not in use.The patient reportedly, would frequently bite down on products inserted into the oral cavity; however, biting could not be confirmed by the reporter at the time of the disengagement.The yankauer tip disengagement was not initially noted; however, shortly after the patient was suctioned, a provider opened the oral cavity to intubate and observed the soft molded tip from the yankauer in the patient's throat.The provider was able to remove the yankauer tip with their fingers.The patient did not experience any adverse consequences.Although the affected device was discarded, lot information and photos of the affected device were provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected device was discarded.However, a photograph of the affected device was provided.A visual inspection was performed on the photograph of the affected product.The photograph shows the yankauer component with the sleeve retracted and the soft tip overmold completely detached from the yankauer straw.The yankauer straw appears to show evidence of where the soft tip was over molded and melted onto the hard straw indicating that the product was manufactured correctly.A product history review was performed for the implicated product code, lot number and affected components.All in-process quality checks performed during the manufacturing process indicated passing results and all release criteria were met per the product drawing.The soft tip overmold is manufactured at a third-party supplier.The supplier¿s production records indicated the product was manufactured to specifications and a retains force test found zero failing parts.A labeling review was performed.The instructions for the yankauer state "always use a bite block if patient is not alert or cannot follow instructions¿.Although it was not confirmed that the patient bit the yankauer component, a bite block should have been in use.Therefore, the instructions were not followed.The root cause for this event could not be identified.

Brand Name
QCARE RX Q4 SYS W/CORINZ 20
Common Device Name
COVERED YANKAUER
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key20216783
Report Number0001419181-2024-00009
Device Sequence Number12699152
Product Code JOL
UDI-Device Identifier00618029830753
UDI-Public(01)00618029830753(11)240308(17)250804(10)96849
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Catalogue Number6964
Device Lot Number96849
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale